Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 185, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 7, 1994, 11:08 PM CDT for Morton County, Kansas. It was in force for 22 min.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1994, 11:08 PM CDT (04:08 UTC)
- Expired
- Sep 7, 1994, 11:30 PM CDT
- In force
- 22 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Morton County, KS
The radar
The Dodge City radar (KDDC), 173 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1265 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 080407 RRA SVRDDC KSC129-080430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1108 PM CDT WED SEP 7 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1130 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...SOUTHEASTERN MORTON COUNTY AT 1104 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF ROLLA...OR 16 MILES EAST-NORTHEAST OF ELKHART. THE THUNDERSTORM WAS NEARLY STATIONARY...BUT SHOULD EVENTUALLY DRIFT SOUTHEAST INTO THE OKLAHOMA PANHANDLE BY 1130 PM. LARGE HAIL OF AT LEAST GOLFBALL SIZED IS EXPECTED JUST SOUTH OF ROLLA. PERSONS IN THIS AREA SHOULD MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. CRAVEN/RICKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 10:11 PM CDT, 57 minutes earlier.
Area forecast discussion, Sep 7, 10:11 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1010 PM CDT WED SEP 7 1994 GOT BURIED AS MCS SET UP ON NOSE OF 350+ K THETAE RIDGE FROM OK PANHANDLE. STORMS ARE CLEARING SOUTHERN COUNTIESx AND SOME LEFTOVER RAIN AND THUNDER EXPECTED NEXT COUPLE HOURS. CRAVEN
In the hours before
Special weather statement, Sep 7, 6:33 PM CDT, 4 hours 35 minutes before
KSZ030-031-043-044-045-046-061-062-063-064-065-066-074-075-076- 077-078-079-080-081-084-085-086-087-088-089-090-080230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 634 PM CDT (534 PM MDT) WED SEP 7 1994 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT EXCEPT TREGO AND ELLIS COUNTIES... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT FOR MUCH OF SOUTHWEST KANSAS. SEVERE WEATHER HAS ALREADY OCCURRED IN PORTIONS OF THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR FURTHER INFORMATION. FRANCIS
Special weather statement, Sep 7, 8:26 PM CDT, 2 hours 42 minutes before
KSZ030-031-043-044-045-046-061-062-063-064-065-066-074-075-076- 077-078-079-080-081-084-085-086-087-088-089-090-080230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 825 PM CDT (725 PM MDT) WED SEP 7 1994 AT 820 PM THIS EVENING A BROAD AREA OF THUNDERSTORMS CONTINUED TO MOVE SOUTHEAST THROUGH SOUTHWEST KANSAS. THIS AREA STRETCHED FROM ROUGHLY ULYSSES NORTHEAST TO GREAT BEND TO NEAR HUTCHINSON. THE AREA WAS ABOUT 50 MILES WIDE AND WAS MOVING TO THE SOUTHEAST TOWARDS LIBERAL...MEADE... AND ASHLAND AT 25 MPH. AND SHOULD REACH THE OKLAHOMA LINE BY 930 PM. THESE STORMS TONIGHT HAVE A HISTORY OF PRODUCING SOME TORRENTIAL RAIN AND VERY LARGE HAIL BETWEEN GOLFBALL AND BASEBALL SIZE. ALL PERSONS IN SOUTHWEST KANSAS SOULD KEEP A CLOSE WATCH ON THE WEATHER AND REMAIN ALERT FOR POSSIBLE WARNINGS THAT WOULD AFFECT THEIR PARTICULAR LOCATION. A SEVERE THUNDERSTORM WATCH REMAIN IN EFFECT UNTIL 11 PM CDT FOR MUCH OF SOUTHWEEST KANSAS. NOLLER
Special weather statement, Sep 7, 10:18 PM CDT, 50 minutes before
KSZ089-080415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1020 PM CDT WED SEP 7 1994 ...STRONG WINDS ARE STILL POSSIBLE ACROSS COMANCHE COUNTY THROUGH 1045 PM... A LINE OF STRONG WINDS IN THE RANGE OF 45 TO 55 MPH IS LIKELY TO MOVE ACROSS BUTTERMILK AND SOUTHERN COMANCHE COUNTY. THE STRONG WIND GUSTS IS EXPECTED TO BE FOLLOWED BY BRIEF HEAVY RAIN AND CONTINUOUS LIGHTNING. STAY TUNED TO LOCAL TV OR RADIO FOR THE LATEST ON TONIGHT'S WEATHER. RICKS
Special weather statement, Sep 7, 10:20 PM CDT, 48 minutes before
KSZ089-080415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1020 PM CDT WED SEP 7 1994 ...STRONG WINDS ARE STILL POSSIBLE ACROSS COMANCHE COUNTY THROUGH 1045 PM... A LINE OF STRONG WINDS IN THE RANGE OF 45 TO 55 MPH IS LIKELY TO MOVE ACROSS BUTTERMILK AND SOUTHERN COMANCHE COUNTY. THE STRONG WIND GUSTS IS EXPECTED TO BE FOLLOWED BY BRIEF HEAVY RAIN AND CONTINUOUS LIGHTNING. STAY TUNED TO LOCAL TV OR RADIO FOR THE LATEST ON TONIGHT'S WEATHER. RICKS
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:02 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 58 min |
| Sep 7, 7:04 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 26 min |
| Sep 7, 7:13 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 62 min |
| Sep 7, 7:19 PM CDT | Severe Thunderstorm Warning | DDC | Ness | 41 min |
| Sep 7, 7:28 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 32 min |
| Sep 7, 7:39 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell | 51 min |
| Sep 7, 8:01 PM CDT | Tornado Warning | DDC | Grant | 44 min |
| Sep 7, 8:02 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 58 min |
| Sep 7, 8:14 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 46 min |
| Sep 7, 8:37 PM CDT | Tornado Warning | DDC | Seward | 53 min |
| Sep 7, 9:02 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 28 min |
| Sep 7, 9:15 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 30 min |
| Sep 7, 10:32 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 28 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.